Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Differentiation by Fourier transformation and its connection with differentiation by finite differencing

Authors: Behrooz Compani-Tabrizi and Richard G. Geyer
Journal: Quart. Appl. Math. 44 (1986), 519-528
MSC: Primary 65D25; Secondary 65T05
DOI: https://doi.org/10.1090/qam/860902
Comment: Quart. Appl. Math. 47 (1989), 309-311.
MathSciNet review: 860902
Full-text PDF

Abstract | Similar Articles | Additional Information

Abstract: The relation between central-, forward-, and backward-finite differencing and differentiation by Fourier transformation is developed. The conventional rule for differentiation by Fourier transformation of a discretized function, namely, multiplication of the Fourier transform of the function by $ ik$ and a subsequent inverse Fourier transformation, is shown to be a first-order approximation to more complete rules. Numerical examples are provided.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 65D25, 65T05

Retrieve articles in all journals with MSC: 65D25, 65T05

Additional Information

DOI: https://doi.org/10.1090/qam/860902
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society